MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis/device evaluation: upon receipt of the sample, visual examination of the entire length of the catheter revealed multiple kinks with the first between 122-123 geomarker, between 92-93 geomarker, between 83-84 geomarker, between 42-43 geomarker, and a kink 31mm from the proximal balloon bond.The distal balloon bond was slightly wrinkled.The returned balloon was not completely deflated.Functional testing of the returned sample revealed a leak in the distal area of the balloon.Under magnification(10-30x), the material rupture was longitudinal in nature, perpendicular to the length of the balloon in the distal area of the balloon.Furthermore, multiple scratches on the surface of the balloon were surrounding the rupture location.A lot history review revealed this is the only complaint associated with material rupture for this lot.A device history record (dhr) review was performed and noted the device was manufactured to specification prior to being released for distribution.Conclusion: returned product analysis confirmed a material rupture which was longitudinal in nature, perpendicular to the length of the balloon, in the distal area of the balloon.Furthermore, multiple scratches on the surface of the balloon were surrounding the rupture location.There was nothing found to indicate there was a manufacturing related cause for this event.The hcp did not predilate the calcified target lesion per the instructions for use (ifu).Additionally, the hcp believes the calcification of the target lesion is likely related to the nature of the material rupture.A calcified target lesion, which was not predilated, likely contributed to the reported event.If additional information becomes available, a supplement report will be submitted with all relevant information.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly was unable to inflate due to a material rupture while treating the calcified target lesion between the superficial femoral artery(sfa) and the tibio-peroneal trunk.The health care professional (hcp) used an ipsilateral approach to gain patient access.The hcp did not predilate the calcified target lesion.The hcp believes the calcification of the target lesion is likely related to the nature of the material rupture.The hcp used another device to successfully complete the patient's procedure.The lutonix dcb was requested to be returned for evaluation.No adverse patient outcomes were reported.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key7310715
Report Number3006513822-2018-00042
Device Sequence Number19174518
Product Code ONU
UDI-Device Identifier00801741123191
UDI-Public(01)00801741123191
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 03/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model Number9004
Device Catalogue Number9090413500040
Device Lot NumberGFAV3316
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient Weight69